New York, 2005Lightning Strike in New York, June 28, 2005
June 28, 2005 · NWS BGM · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 28, 1:56 PM EST, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 28, 1:56 PM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
ISSUED BY NATIONAL WEATHER SERVICE STATE COLLEGE PA
256 PM EDT TUE JUN 28 2005
SHORT-TERM (TONIGHT-THU NIGHT)...
TNT...ONLY SOME SCATTERED CONVECTION EXPECTED THIS EVENING...BUT AN
INCREASE IN AREAL COVERAGE EXPECTED LATER TNT...MAINLY AFTER 06Z
ACROSS THE S AND W...AND AFTER 09Z FURTHER N AND E...AS MID LEVEL
TROUGH APPROACHES FROM SW. REGION THUS FAR HAS BENEFITTED FROM
SUBSIDENCE BEHIND DEPARTING TROPICAL ENTITY...AND STRENGTHENING MID
LEVEL CAP. HOWEVER...EXPECT CONDITIONS TO BECOME MORE SYNOPTICALLY
FAVORABLE LATER TNT...AND THUS INCREASED POPS ACCORDINGLY.
WED...HIGH PWATS...IN COMBINATION WITH AFOREMENTIONED MID LEVEL
TROUGH/COLD POOL SHOULD ENSURE RATHER WIDESPREAD SHOWERS AND TSTMS
FOR WED...ESP DURING AFTERNOON HOURS. THUS...INDICATED CHC POPS FOR
THE AM...INCREASING TO LIKELIES FOR AFTN. AGAIN...ANY TSTMS CAPABLE
OF PRODUCING TORRENTIAL RAINFALL WITH SUCH ABUNDANT MOISTURE
PRESENT. AS FOR MAX TEMPS...GENERALLY WENT CLOSER TO MAV MOS.
WED NT...LINGERING SHOWERS/TSTMS...SHOULD GRADUALLY DECREASE IN
AREAL COVERAGE WITH LOSS OF DIURNAL HEATING...THUS KEPT CHC POPS
MOST AREAS. FOR MINS...WENT CLOSE TO MAV MOS.
THU-THU NT...LOOKS LIKE REGION MAY BENEFIT YET AGAIN FROM SUBSIDENCE
BEHIND DEPARTING MID LEVEL TROUGH...AND AHEAD OF AMPLIFYING GREAT
LAKES TROUGH. IN ADDITION...WITH 850 TEMPS REACHING AT LEAST
16-18C...LOOKS LIKE WIDESPREAD UPPER 80S-LOWER 90S POSSIBLE ONCE
AGAIN. FOR NOW...WENT CLOSE TO MAV MOS OR A BIT WARMER...WITH MAXES
NEAR 90 ACROSS MANY NW LOCALES...TAPERING TO LOWER 80S ACROSS HIGHER
TERRAIN OF FAR SE. AS FOR POPS...KEPT ONLY SLIGHT CHC DUE TO
EXPECTED SUBSIDENCE AND STRONG MID LEVEL CAP...AND LATER SHIFTS MAY
NEED TO REMOVE ALTOGETHER. HOWEVER...DID KEEP CHC POPS ACROSS FAR
SE...WHERE MID LEVEL CAP SHOULD BE WEAKER...AND LOW LEVEL MOISTURE
REMAINS MUCH DEEPER. KEPT CHC POPS IN FOR THU NT...WITH APPROACH OF
FRONTAL SYSTEM (OR MORE LIKELY PRE-FRONTAL TROUGH).
LONG-TERM (FRI-TUE NT)...
FRI...STILL SOME UNCERTAINTY AS TO FORWARD SPEED OF ACTUAL COLD
FRONT THROUGH CWA. AT THIS TIME...PLAN TO KEEP POPS THROUGH THE
DAY...WITH HIGHEST EMPHASIS TO THE E AND S. AS FOR TEMPS...WENT
CLOSE TO HPC GUIDANCE. THIS SHOULD YIELD MAXES GENERALLY IN THE
80-85 DEGREE RANGE ACROSS MOST VALLEY LOCALES...WITH SOME UPPER 70S
ACROSS HIGHEST TERRAIN...AS WELL AS CLOSER TO LAKES.
FRI NT-MON NT...EXPECT GENERALLY FAIR WX...WITH FAIRLY LARGE DIURNAL
TEMP RANGE DUE TO FAIRLY LOW PWATS (00Z/28 MREF AND CMCS SHOWING
PWAT ANOMALIES OF -1 TO -2 SD). THIS COULD LEAD TO SOME MINS IN THE
40S ON SUN AM. ONLY OTHER POSSIBLE FLAW IN WEEKEND FORECAST WILL BE
FROM UPPER LEVEL TROUGH PASSING THROUGH SOMETIME SAT. COLD POOL
ALOFT WILL LIKELY LEAD TO INCREASED AFTERNOON CLOUDS...WITH A FEW
SPRINKLES/SHOWERS NOT OUT OF THE QUESTION. AT THIS TIME...WL NOT
INCLUDE POPS...BUT THIS MAY NEED TO BE CHANGED AS WE APPROACH THE
WEEKEND. OTHERWISE...EXPECT MAX TEMPS ON SAT MAINLY IN THE
70S...PERHAPS EVEN SOME LOWER 70S IN THE HIGHER TERRAIN OF
CATSKILLS. MAX TEMPS ON SUN SHOULD RANGE FROM UPPER 70S ACROSS
HIGHER TERRAIN...TO LOWER/MID 80S ACROSS VALLEY LOCALES. A FEW
DEGREES WARMER FOR MON MAXES...AS 850 TEMPS REACH +16 OR SO...ESP
ACROSS THE W. THIS SHOULD YIELD TO MAXES IN THE MID/UPPER 80S ACROSS
SOME VALLEYS OF THE N AND W...TO 80-85 MOST OTHER PLACES.
TUE-TUE NT...SMALL CHC POPS LATE TUE AS NEXT FRONT APPROACHES FROM
NW. WL CONFINE MAINLY TO N/W...AND FOR LATE IN THE DAY. TEMPS SHOULD
REACH WELL INTO THE 80S MOST PLACES...ESP N AND W.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
KL
Hazardous weather outlook, Jun 28, 4:00 AM EST, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
500 AM EDT TUE JUN 28 2005
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-290857-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
500 AM EDT TUE JUN 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY...
SCATTERED THUNDERSTORMS WILL DOT THE REGION THIS AFTERNOON AND
EVENING. ONCE AGAIN...STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT
LOCALLY HEAVY RAINFALL IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
FORMAL SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER...RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS
TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON.
MJ
Lightning, Steuben
- When
- June 28, 6:00 PM EST
- Where
- Steuben County, Wayland
- Property damage
- $7,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.268, -77.384 (the zone’s center; the record gives no point)
7 cows were killed when struck by lightning. Time is estimated.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Maryland, June 28, 20051 death · 51 kt wind · 5 events
- Lightning Strike in Kentucky, June 28, 2005$750,000 · 1 event
- Lightning Strike in Michigan, June 28, 2005$500,000 · 1 event
- Tornado and Flash Flooding in Montana, June 28 to 29, 2005$112,000 · F0 · 29 events
- Flash Flooding and Lightning Strike in Ohio, June 28, 2005$200,000 · 3 events
- Flash Flood and Hail in Michigan, June 28, 2005$140,000 · 1 in hail · 6 events
- Damaging Winds in New York, June 28, 2005$125,000 · 58 kt wind · 3 events
- Flash Flooding in West Virginia, June 28, 2005$105,000 · 2 events
- Damaging Winds and Lightning Strike in Michigan, June 28, 2005$81,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Ohio, June 28, 2005$69,000 · 1 in hail · 8 events
- Flood and Damaging Wind in Indiana, June 28, 2005$60,000 · 61 kt wind · 3 events
- Flash Flood in Pennsylvania, June 28, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458527.